×

zbMATH — the first resource for mathematics

Weights of Weierstrass points in double coverings of curves of genus one or two. (English) Zbl 0603.14014
Let X be a compact Riemann surface of genus \(g.\) A Weierstrass point \(P\in X\) has non-zero weight w(P) which is defined by \(w(P)=g(3g+1)- \sum^{g}_{j=1}m_ j\) where \(\{m_ j\}\) is the sequence of non-gaps at P. The authors proves: if \(g\geq 11\), and X is non-hyperelliptic, then X is a double covering of a surface of genus \(1\) if and only if there exists \(P\in X\) with \(g^ 2-g>2w(P)\geq g^ 2-5g+6\); and a similar result with genus \(1\) replaced by genus \(2.\) This extends the results and uses the methods of T. Kato [Math. Ann. 239, 141-147 (1979; Zbl 0401.30037)]. The techniques are standard in this area and use extensively the fact that the non-gaps form a semi-group.
An interesting key lemma: If X is non-hyperelliptic, then for \(P\in X\), \(m_ j\geq 2j+1\) for \(1\leq j\leq g-2\), \(m_{g-1}\leq 2g-2\) and \(m_ g=2g\).
Reviewer: C.Maclachlan

MSC:
14H55 Riemann surfaces; Weierstrass points; gap sequences
14H45 Special algebraic curves and curves of low genus
30F10 Compact Riemann surfaces and uniformization
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Angerm├╝ller, G. Die Wertehalbgruppe einer ebenen irreduziblen algebroiden Kurve, Math. Zeitschrift153 (1977), pp. 267-282 · Zbl 0338.14006 · doi:10.1007/BF01214480
[2] Farkas, H.M. -Kra, I. Riemann Surfaces, Graduate Texts in Mathematics71, Springer-Verlag New York Inc. (1980) · Zbl 0475.30001
[3] Jenkins, J.A. Some remarks on Weierstrass points, Proc. Amer. Math. Soc.44 (1974) pp. 121-122 · Zbl 0286.30015 · doi:10.1090/S0002-9939-1974-0328063-7
[4] Kato, T. On Weierstrass points whose first non-gaps are three, Crelles Journal316 (1979), pp. 99-109 · Zbl 0419.30037
[5] Kato, T. On criteria of \(\tilde g\) -hyperellipticity, Kodai Math. J.2 (1979), pp. 275-285 · Zbl 0425.30038 · doi:10.2996/kmj/1138036022
[6] Kato, T. Non-hyperelliptic Weierstrass points of maximal weight, Math. Annalen239 (1979), pp. 141-147 · Zbl 0401.30037 · doi:10.1007/BF01420372
[7] Maclachlan, C. Weierstrass points on compact Riemann Surfaces, J. London Math. Soc.(2) 3 (1971), pp. 722-724 · Zbl 0212.42402 · doi:10.1112/jlms/s2-3.4.722
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.